Alert archive / Virginia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 57, NWS Baltimore/Washington

May 16, 20044 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at May 16, 2004, 4:12 PM EDT for 4 counties in Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2004, 4:12 PM EDT (20:12 UTC)
Expired
May 16, 2004, 5:15 PM EDT
In force
63 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

Counties City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:25 PM EDT, 47 minutes earlier.

Area forecast discussion, May 16, 3:25 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
225 PM EST SUN MAY 16 2004

SHORT TERM...TNGT/MON...

ISOLD RW/TRW DVLPG ACRS THE WRN SXN OF THE CWA SHOULD MV E AS AFTN
PROGRESSES. HV PUT IN A 20 POP ACRS THE WHOLE AREA...BUT XPCT THINGS
WL DIE DOWN BY MID EVE AS DYNAMICS ARE WEAK. SKIES SHOULD BEGIN CLRG
AFTR MDNGT...WINDS GO LGT. WL LV MTN OF PTCHY FOG IN THE PREDAWN
FCST. DONT THINK WERE TALKING 1/4 MILE...BUT 3/4-1 MILE IS PSBL.

FNTL BNDRY IN THE SRN PART OF OUR CWA HAS LOST WHATEVER PUNCH IT
HAD. THIS WL TRACK TO THE N AS HIGH PRES OFF CST REGAINS CONTROL OF
MID ATLC WX. FEEL LKLY SCENARIO WL ONCE AGN BE AFTN RW/TRW DVLPG OVR
THE MTNS THEN TRACKING NE AFTR FORMING. ETA BUFKIT SHOWS CAPES ARND
1500 MON AFTN...ALTHO HELICITIES ONCE AGN VERY WEAK. WL MAINTAIN 20
POP.

TNGTS TEMPS L60S E OF THE MTNS...U50S W. L 80S E OF THE MTNS MON.

WOODY

LONG TERM (MON NIGHT-SUN)

TEMPS BACK AOA 80F TUE WITH DEWPOINTS INTO THE 60S. DO NOT SEE ANY
TRIGGER TO JUSTIFY 30 POPS OR HIGHER SO LOWERED POPS TO 20 IN GRIDS
WITH NO MENTIONING IN TEXT PRODUCTS. WED STILL APPEARS TO BE OUR
BEST CHANCE FOR SOME ORGANIZED CONVECTION. FRONT DROPS DOWN FROM THE
GREAT LKS TUE NIGHT AND STALLS NORTH OF THE OH RIVER AND MASON DIXON
LINE. BOTH ETA AND GFS CONTINUE TO INDICATE POTENTIAL FOR MCS
DEVELOPMENT OVER THE CORN COUNTRY WITH ACTIVITY MOVING EWD ALG
STALLED OUT BDRY. REST OF THE EXTENDED...BASICALLY WENT WITH HPC
IDEA OF KEEPING ANY FRONTS NORTH OF THE AREA WITH TEMPS ABV NORMAL.
KEPT 20 POPS IN GRIDS MAINLY DURING THE AFTERNOON/EVENING TIME FRAME
WITH NO MENTION IN TEXT PRODUCTS.

ROSA

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 16, 11:00 AM EDT, 5 hours 12 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-010000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1100 AM EDT SUN MAY 16 2004

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-170800-
ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV-
CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD-
HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-
MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA-
NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV-
PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD-
SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD-
1100 AM EDT SUN MAY 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND
CENTRAL VIRGINIA AND WASHINGTON DC.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING. HEAVY RAINFALL WILL BE THE GREATEST THREAT. HOWEVER...A FEW
STORMS COULD BECOME STRONG AND MAY PRODUCE GUSTY WINDS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

 .SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:38 PM EDTSpecial Marine WarningLWX112 min
May 15, 8:38 PM EDTSpecial Marine WarningLWX112 min
May 15, 8:38 PM EDTSpecial Marine WarningLWX112 min
May 15, 10:09 PM EDTSpecial Marine WarningLWX2 hr
May 15, 10:17 PM EDTSpecial Marine WarningLWX58 min
May 16, 3:46 PM EDTSevere Thunderstorm WarningLWXLoudoun59 min
May 16, 4:19 PM EDTSpecial Marine WarningLWX86 min
May 16, 6:35 PM EDTSpecial Marine WarningLWX115 min
May 16, 6:35 PM EDTSpecial Marine WarningLWX115 min
May 16, 6:39 PM EDTSevere Thunderstorm WarningLWXFrederick, City of Winchester51 min
May 15, 8:27 PM EDTTornado WarningLWXCarroll, Frederick18 min
May 15, 8:49 PM EDTSevere Thunderstorm WarningLWXCarroll41 min
May 15, 9:03 PM EDTSevere Thunderstorm WarningLWXBaltimore42 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.